# SDR CA070115002

- Difficulty date: January 9, 2007
- Submitted: May 1, 2007
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 14,529 hours
- Engine: Lyc TIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 2140 · Heating System
- Part: Heater
- Part number: D405065D793
- Part serial: 12955050
- Condition: Failed
- Location: Cabin
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

(CAN) PILOT REPORTED EXHAUST ODOR WHEN FRONT COMBUSTION HEATER WAS OPERATING. SOOT COLLECTED ON THE PILOT AND CO-PILOT WINDSHIELDS ABOVE THE DEFROST VENTS.  COMPLETED A HEATER DECAY TEST WHICH CONFIRMED THE BURNER CAN WAS DEFECTIVE. REMOVED THE HEATER FROM THE AIRCRAFT AND DISCOVERED 2 HOLES IN THE BURNER CAN APPROXIMATELY .5 INCH WIDE AND OPEN ABOUT .2500 INCH. HEATER WAS REPLACED WITH OVERHAULED UNIT AND AIRCRAFT RETURNED TO SERVICES. (TC NR 20070115002)
